Arkansas, 2025

Hail and Damaging Wind in Arkansas, June 13, 2025

June 13, 2025 · NWS TSA · 2 events in 1 county or zone

Scattered strong to severe thunderstorms developed across portions of northwestern Arkansas during the late afternoon and evening of the 13th, as warm, moist and unstable air was drawn over a stationary front across the area. The strongest storm produced damaging wind and hail up to half dollar size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Scattered strong to severe thunderstorms developed across portions of northwestern Arkansas during the late afternoon and evening of the 13th, as warm, moist and unstable air was drawn over a stationary front across the area. The strongest storm produced damaging wind and hail up to half dollar size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 13, 5:29 PM CST, 2 hours 42 minutes earlier. Its key messages:

  • Issued at 255 PM CDT Fri Jun 13 2025
  • Rain and thunderstorm chances continue through the weekend, with at least a limited potential for severe weather and localized flash flooding, especially across eastern Oklahoma. Continue to monitor the forecast for updates and additional details as they become available.
  • Warming trend and humid conditions going into next week with heat indices approaching or potentially exceeding 100 degrees.
Area forecast discussion, Jun 13, 5:29 PM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
629 PM CDT Fri Jun 13 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 255 PM CDT Fri Jun 13 2025

  - Rain and thunderstorm chances continue through the weekend,
    with at least a limited potential for severe weather and
    localized flash flooding, especially across eastern Oklahoma.
    Continue to monitor the forecast for updates and additional
    details as they become available.

  - Warming trend and humid conditions going into next week with
    heat indices approaching or potentially exceeding 100 degrees.

&&

.SHORT TERM...
(Through tonight)
Issued at 255 PM CDT Fri Jun 13 2025

A mid-upper level low was clearly defined on water vapor imagery
this afternoon, positioned in southern Missouri, and drifting
east- northeast. As the low departs, isolated to scattered showers
and thunderstorms will persist this evening, primarily across far
eastern Oklahoma and northwest Arkansas. Precip may continue into
the overnight hours, but with lessening coverage. Then, by late
overnight into tomorrow morning, increasing WAA will increase
shower and storm potential again along a moist axis in N-Central/
NE Oklahoma. Heavy rainfall will continue to be a concern with
precip through tonight, and localized flash flooding may develop
quickly given seasonably high PWATs. Additionally, while shear
will remain weak, moderate instability and sufficiently steep
lapse rates may allow storms to become strong to severe late
tonight/ tomorrow morning across northeast Oklahoma. Marginally
severe hail and wind gusts will be the primary hazard... along
with the previously mentioned flash flooding potential.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 255 PM CDT Fri Jun 13 2025

Following the exit of today's upper low, ridging expands across
the desert southwest and places our area under north-northwest
flow aloft. Showers and thunderstorms may be ongoing tomorrow
morning across northeast Oklahoma and perhaps extending into
northwest Arkansas. As the nocturnal jet weakens, storm intensity
and coverage should tend to decrease through the morning hours.
Considerable spread remains regarding convective evolution
tomorrow afternoon, but at least some potential exists for
redevelopment with diurnal heating... especially along any remnant
outflow boundaries. If this occurs, moderate to strong
instability and sufficient lapse rates would likely support some
severe potential, despite generally weak shear.

Saturday evening and overnight, a wave embedded in the flow aloft
will drift into the region, potentially igniting additional
storms across southern Kansas/ northeast Oklahoma. Various models
have hinted at fairly robust convection and potential development
into an MCS if storms materialize. While shear will be modest,
sufficient instability and low level lapse rates should support
severe weather potential with this activity. Damaging wind gusts,
very heavy rainfall leading to areas of flash flooding, and large
hail would be the primary hazards with any activity during the
afternoon hours and/or overnight. As with the previous forecast,
have gone above NBM PoPs to account for storm potential
tomorrow... but PoPs may still be too low during this period and
adjustments may be required in following forecasts.

Low chances for showers and thunderstorms continue into Sunday
and Monday. The environment will likely continue to support at
least limited severe weather and heavy rainfall/ flash flooding
threats through the remainder of the weekend... with additional
MCS activity not out of question. Preceding convective/mesoscale
evolution will likely play a large role in the determination of
severe timing and locations most at risk this weekend. With this
in mind, please continue to monitor the forecast over the coming
days as finer details become better resolved.

It appears the FA may have a break from the rainfall late Monday
into Tuesday as shortwave ridging briefly expands into the S
Plains. However, by late Tuesday into Wednesday, an amplified
trough is forecast to move into the plains, dragging a weak front
down with it. The front is projected to slow and eventually stall
somewhere in or near our area, with additional shower and
thunderstorm chances through early Thursday. By late next week,
upper ridging appears to expand into the region and intensify in a
much more summer-like pattern. This will likely bring much drier
conditions and put an end to our very rainy stretch. Temperatures
will gradually increase this weekend, climbing into the lower to
mid 90s by next week, which is slightly above average. Warming
temperatures and high dewpoints are likely to lead to the first
stretch of heat indices approaching or exceeding 100 across the
area next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Fri Jun 13 2025

Scattered convection is redeveloping along a surface boundary near a
SWO-MKO-FSM line this evening, with other scattered activity
redevoping in far nwrn AR. Expect this activity for a few hours into
the forecast period then activity should wane. MVFR visibilities in
fog is possible at most sites after 06z, especially nwrn AR sites,
including some IFR. Still a signal in the latest CAMs suggesting
another round of TSRA late tonight/Saturday morning ern OK sites.
Some morning MVFR CIGS/VSBYS becoming VFR by late morning. Depending
on where the morning convection develops, more convection is possible
Saturday afternoon/evening along the outflow boundary, which at this
time seems most likely to affect the southernmost sites MLC/FSM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  88  71  85 /  20  20  30  40
FSM   70  90  72  89 /  30  30  20  40
MLC   70  88  72  89 /  20  20  20  30
BVO   67  88  68  84 /  20  20  30  40
FYV   65  87  68  85 /  20  20  20  40
BYV   64  86  67  84 /  20  20  20  40
MKO   69  87  71  87 /  20  20  30  40
MIO   65  87  69  83 /  20  20  20  40
F10   69  88  71  88 /  20  20  30  40
HHW   71  88  72  87 /  10  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...43
LONG TERM....43
AVIATION...69
Hazardous weather outlook, Jun 13, 3:55 PM CST, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Fri Jun 13 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Fri Jun 13 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD RISK
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing

DISCUSSION...
Scattered showers and thunderstorms will continue this evening
mainly across eastern Oklahoma into western Arkansas as a low
pressure center moves northeast away from the area. Instability
will be sufficient for a few strong to severe storms with damaging
winds being the main threat. Locally heavy rainfall has been
observed today and will remain possible with any of the more
organized storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Thunderstorm Potential...Heavy Rain
Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY and Thursday...Thunderstorm Potential.

EXTENDED DISCUSSION...
Shower and thunderstorm chances will continue through the weekend
as the area remains between a storm system centered over the Ohio
Valley and a ridge of high pressure over New Mexico. Daytime and
overnight thunderstorm activity is possible within this regime as
moderate to strong instability remains situated across the area.
Strong to marginally severe storms will be possible with damaging
winds the main concern. Heavy rainfall associated with any
organized storms will prolong or enhance any river or flash flood
concerns. Warmer and more humid conditions are expected early
next week, with afternoon heat index values at or above 100
degrees in some places on Tuesday. Pop-up storms will be possible
until another storm system moves into the Plains mid- week
bringing the chance for more widespread and organized activity.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 13, 6:00 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 PM CDT Fri Jun 13 2025

OKZ066-071-140030-
Okmulgee OK-McIntosh OK-
700 PM CDT Fri Jun 13 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES THROUGH 730 PM CDT...

At 700 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms over Hoffman, moving south at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Henryetta...                      Dewar...
Hoffman...                        Schulter...
Grayson...

This includes Interstate 40 in Oklahoma between mile markers 237 and
248.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3560 9599 3555 9580 3525 9580 3525 9598
      3538 9598 3538 9600
TIME...MOT...LOC 0000Z 348DEG 20KT 3547 9585

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 13, 6:07 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
707 PM CDT Fri Jun 13 2025

OKZ068-072-140030-
Sequoyah OK-Cherokee OK-
707 PM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEQUOYAH AND
SOUTHEASTERN CHEROKEE COUNTIES THROUGH 730 PM CDT...

At 706 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
west of Cherokee Landing State Park, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Cookson...                        Cherokee Landing State Park...
Box...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3570 9481 3564 9481 3564 9479 3553 9498
      3575 9510 3583 9501
TIME...MOT...LOC 0006Z 319DEG 18KT 3578 9502

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MAB
Special weather statement, Jun 13, 6:36 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
736 PM CDT Fri Jun 13 2025

OKZ066-071-140100-
Okmulgee OK-McIntosh OK-
736 PM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCINTOSH AND SOUTH
CENTRAL OKMULGEE COUNTIES THROUGH 800 PM CDT...

At 736 PM CDT, Doppler radar indicated a strong thunderstorm over
Dewar, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Pierce...                         Hoffman...
Schulter...                       Stidham...
Raiford...                        Dewar...
Vivian...                         Grayson...
Henryetta...

This includes Interstate 40 in Oklahoma between mile markers 239 and
254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3552 9597 3547 9569 3524 9569 3524 9598
TIME...MOT...LOC 0036Z 342DEG 10KT 3546 9592

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MAB
Special weather statement, Jun 13, 6:59 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
759 PM CDT Fri Jun 13 2025

OKZ068-069-072-140130-
Adair OK-Sequoyah OK-Cherokee OK-
759 PM CDT Fri Jun 13 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES THROUGH 830 PM
CDT...

At 759 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms 3 miles south of Cookson, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Cookson...                        Brushy Lake State Park...
Sallisaw...                       Brushy...
Mc Key...                         Cherokee Landing State Park...
Bunch...                          Marble City...
Box...

This includes Interstate 40 in Oklahoma between mile markers 298 and
305.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3539 9490 3575 9508 3588 9491 3564 9453
TIME...MOT...LOC 0059Z 330DEG 13KT 3566 9493

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MAB
Special weather statement, Jun 13, 7:29 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
829 PM CDT Fri Jun 13 2025

ARZ019-029-OKZ069-072-140200-
Sebastian AR-Crawford AR-Adair OK-Sequoyah OK-
829 PM CDT Fri Jun 13 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN CRAWFORD...NORTHWESTERN
SEBASTIAN...NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES
THROUGH 900 PM CDT...

At 828 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms 9 miles northwest of Short, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Shibley...                        Natural Dam...
Figure Five...                    Roland...
Lee Creek...                      Uniontown...
Dora...                           Van Buren...
Furry...                          Cedarville...
Short...                          Rudy...
Moffett...                        Muldrow...
Fort Smith...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 9.
 Interstate 40 in Oklahoma between mile markers 323 and 328.
 Interstate 540 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 9471 3576 9464 3575 9422 3537 9429
TIME...MOT...LOC 0128Z 293DEG 20KT 3569 9456

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MAB
Special weather statement, Jun 13, 7:50 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
850 PM CDT Fri Jun 13 2025

OKZ068-069-072-140230-
Adair OK-Sequoyah OK-Cherokee OK-
850 PM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES THROUGH 930 PM
CDT...

At 850 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Cherokee Landing State Park, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Bunch...                          Cookson...
Marble City...                    Brushy Lake State Park...
Cherokee Landing State Park...    Tahlequah...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3578 9508 3593 9491 3574 9455 3551 9479
TIME...MOT...LOC 0150Z 310DEG 21KT 3581 9492

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

69

The radar

The Western Arkansas radar (KSRX), 38 km away, was scanning. The volume nearest the first event began at 02:11 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Crawford

When
June 13, 8:11 PM CST
Where
Crawford County, 2 mi SSW of Mountainburg
Measured
1.25 in hail
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
35.603, -94.184

Half dollar size hail damaged homes and vehicles.

Thunderstorm Wind, Crawford

When
June 13, 8:13 PM CST
Where
Crawford County, 3 mi S of Mountainburg
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.587, -94.170

Strong thunderstorm wind blew down trees.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268442, 1268443.